MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Codes Restricted Flow rate (1248); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stenosis (2263); Thrombosis/Thrombus (4440); Restenosis (4576)
Date of Event 07/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H10: d4 (expiry date: 10/2026).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through results of a clinical trial that approximately four months and four days post index procedure using a drug-coated balloon catheter, the subject developed adverse event of decreased flow due to stenosis of juxta-anastomotic region which required reintervention.Reportedly, the adverse event was treated with standard percutaneous transluminal angioplasty and other drug coated balloon.Furthermore, the adverse event was not related to the device and procedure but definitely related to the av access circuit.The current status of the patient is unknown.
 
Event or Problem Description
It was reported through results of a clinical trial that approximately four months and four days post index procedure using a drug-coated balloon catheter, the subject developed adverse event of decreased flow due to stenosis of juxta-anastomotic region which required reintervention.Reportedly, the adverse event was treated with standard percutaneous transluminal angioplasty and other drug coated balloon.Furthermore, the adverse event was not related to the device and procedure but definitely related to the av access circuit.The re-intervention involved on the target lesion on the cephalic vein with initial stenosis of 51.1% and final residual stenosis of 20%.The re-intervention was successful, and the current status of the patient was unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: d4 (unique identifier (udi) #), h6 (patient).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B5, g3, h6 (patient, method).Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through results of a clinical trial that approximately four months and four days post index procedure using a drug-coated balloon catheter, the subject developed adverse event of decreased flow due to stenosis of juxta-anastomotic region which required reintervention.Reportedly, the adverse event was treated with standard percutaneous transluminal angioplasty and other drug coated balloon.Furthermore, the adverse event was not related to the device and procedure but definitely related to the av access circuit.The re-intervention involved on the target lesion on the cephalic vein with initial stenosis of 51.1% and final residual stenosis of 20%.The re-intervention was successful, additionally thrombosis of the fistula which was dilated along its entire length (including the segment treated with lutonix at baseline) to perform the thrombectomy was reported and it is impossible to determine whether the target lesion is responsible or not and the current status of the patient was unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B5, g3, h6 (device) section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through results of a clinical trial that approximately four months and four days post index procedure using a drug coated balloon catheter, the subject developed adverse event of decreased flow due to stenosis of juxta anastomotic region which required reintervention.Reportedly, the adverse event was treated with standard percutaneous transluminal angioplasty and other drug coated balloon.Furthermore, the adverse event was not related to the device and procedure but definitely related to the av access circuit.The re intervention involved on the target lesion on the cephalic vein with initial stenosis of 51.1% and final residual stenosis of 20%.The re intervention was successful, additionally thrombosis of the fistula which was dilated along its entire length (including the segment treated with lutonix at baseline) to perform the thrombectomy was reported and it is impossible to determine whether the target lesion is responsible or not.It was further reported that subject had adverse event of fistulogram revision due to decreased flow due to juxta anastomotic narrowing.The adverse event was not related to the device and procedure but definitely related to the av access circuit.The re intervention involved on the target lesion on the cephalic vein with initial stenosis of 91% and final residual stenosis of 7%.The re intervention was successful.However, current status of the patient was unknown.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19905229
Report Number3006513822-2024-00045
Device Sequence Number8619038
Product Code ONU
UDI-Device Identifier00801741123207
UDI-Public(01)00801741123207(17)261027(10)GFHX2057
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9004
Device Catalogue NumberLX351305605F
Device Lot NumberGFHX2057
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2024
Supplement Date Received by Manufacturer10/08/2024
02/05/2026
03/09/2026
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date10/17/2024
02/11/2026
03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight72 KG
Patient EthnicityHispanic
Patient RaceWhite